Idaho, 2005

Wildfire in Idaho, August 13 to 28, 2005

August 13 to 28, 2005 · NWS PIH · 1 event in 1 county or zone

Lightning caused wildfire southwest of Stanley in the Sawtooth Wilderness Area. Fire consumed 15 acres and was allowed to burn.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Lightning caused wildfire southwest of Stanley in the Sawtooth Wilderness Area. Fire consumed 15 acres and was allowed to burn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 12, 7:25 PM MST, 16 hours 35 minutes earlier.

Area forecast discussion, Aug 12, 7:25 PM MST, 16 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
825 PM MDT FRI AUG 12 2005

.DISCUSSION...GUSTY WINDS AND LOW RELATIVE HUMIDITY COTNINUE THIS
EVENING AND SHOULD DEMINISH IN ANOTHER HOUR. THERFORE WILL LET THE
RED FLAG WARNING EXPIRE AT 900 PM. INDICATIONS OF LIGHTNING WITH
SHOWERS IN THE UPPER SNAKE HIGHLANDS HAS ENDED THIS EVENING. STILL
HAVE STEEP LAPSE RATES WITH COLD POOL ALOFT AND SECOND SHORT WAVE IN
SATELLITE IMAGERY JUST NOW ENTERING THE PAN HANDLE. THAT WAVE
COMPLETES THE SWING THROUGH THE UPPER SNAKE HIGHLANDS AROUND MID DAY
SATURDAY SO WILL KEEP THE SLIGHT CHANCE OF SHOWERS GOING UNTIL THEN.
RS

.PREVIOUS DISCUSSION...ISSUED 245 PM MDT FRI AUG 12 2005. VIGOROUS
CONVECTION DEVELOPING ALONG THE DIVIDE IN NE ID AS THE UPPER WAVE
PUSHES INTO THE AREA. THE UPPER WAVE IS EXPECTED TO MOVE TO THE EAST
THIS EVENING...SO EXPECTING CONVECTION TO REMAIN MAINLY OVER THE NRN
CWA.

COOLER AIR WILL MOVE OUT OF MT INTO CENTRAL AND ERN ID TONIGHT
RESULTING IN SIGNIFICANTLY COOLER TEMPS FOR THE WEEKEND. THE COOLEST
TEMPS ARE EXPECTED SUN MORNING WITH READINGS DROPPING INTO THE UPPER
30S IN THE UPPER SNAKE RIVER PLAIN. TEMPS BEGIN TO RECOVER ON SUNDAY
AS WRLY FLOW ALOFT REPLACES THE COOLER NW FLOW. WEAKER WRNLY FLOW
ALOFT PERSISTS THRU THE REAT OF THE WEEK. THIS WILL ALLOW MAX TEMPS
TO WARM BACK INTO THE MIDDLE 80S. THE GFS IS BRINGING MID LVL MSTR
BACK INTO THE CWA BY TUE...THUS WILL CONTINUE THE THREAT OF MAINLY
AFTN/EVE TSTMS. THE BEST CHANCES...ALTHOUGH STILL RATHER LOW...WILL
BE IN THE MTNS.  HEDGES

&&

.AVIATION...SCT TSTMS WITH POSSIBLE SMALL HAIL AND GUSTY WINDS WILL
BE A THREAT INTO THE EVENING NEAR THE CONTINENTAL DIVIDE AND THE
CENTRAL MTNS.  THIS WILL MAINLY AFFECT TWEB ROUTE 340 FROM
KIDA-KSMN. THE REST OF THE AREA IS EXPECTED TO REMAIN VFR.  HEDGES

&&

.PIH WATCHES/WARNING/ADVISORIES...
RED FLAG WARNING FOR FIRE WEATHER ZONES 406 407 409 410 412 AND 413
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS THIS AFTERNOON AND
EVENING. PLEASE REFER TO BOIRFWPIH FOR DETAILS.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 13, 3:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT SAT AUG 13 2005

IDZ017>025-031-032-141200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
400 AM MDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Sawtooth Mountains

When
August 13, 12:00 PM MST to August 28, 12:00 PM MST
Where
Sawtooth Mountains forecast zone
Reported by
NEWSPAPER

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473416.